# SDR 96UAL900564

- Difficulty date: July 23, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N190UA
- Make and model: Boeing 747422
- Aircraft serial: 26879
- Engine: Pwa PW4056
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Engine
- Stage of operation: CL
- Nature of condition: J, M
- Precautionary procedure: E, A

## Discrepancy

45 SECONDS AFTER TAKEOFF, POWER APPLIED, EXPERIENCED 2 RAPID COMPRESSOR STALLS WITH MAX EPR.  IDLED ENGINE FOR ONE MINUTE AND THEN SHUT IT DOWN.  RETURNED TO FIELD.  ENGINE WAS REPLACED.  CAUSE OF COMPRESSOR STALLS WAS GENERAL DETERIORATION OF THE HIGH PRESSURE COMPRESSOR WHICH IN TURN CAUSED LOSS OF SURGE MARGIN.
